Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: WHATS SAFEST WAY TO STOP SERZONE??? MissAmy

Posted by Tony P on May 25, 2004, at 10:32:07

In reply to WHATS SAFEST WAY TO STOP SERZONE???, posted by MissAmy on May 21, 2004, at 19:27:29

> Hello folks!
> I only have a 90 day supply left and I hear that it can take awhile to wean off successfully. Has anyone had success weaning off serzone or have any suggestions? I take 350mg a day and have for 3 1/2 years. I am a little freaked out--this drug REALLY worked for my panic and depression. I am terrified of withdrawal symptoms--I hear they can last awhiIe. I would rather wean off this completely before starting another drug.....if I even try another. What a pain in the butt.
> Thanks for your input--I am sure there are a few of us wondering about this out there!!
> Amy

While some people seem to have long-term withdrawal problems with Serzone/Nefazodone, I was able to wean quite quickly after several years of use - perhaps partly because I overlapped the withdrawal with starting Lamictal, which can have anti-anxiety properties. I did have an unexpected anxiety attack a couple of days after taking my very last dose, going from 100 mg/day Serzone to none. Doesn't quite make sense that the Serzone would have caused it, as it has a short half-life -- much less than 1 day -- I would have expected problems much earlier. At the time I put it down to ramping the Lamictal up from 50 to 100 mg/day, which was about the same time I stopped the Serzone. I guess I'll never know now which it was.

My schedule for weaning was:

Starting from 400-500 mg a day,

1 day at 400 mg/day
7 days at 300 mg
6 days at 200 mg
3 days at 100 mg
- then 0.

My schedule was mostly dictated by how many tablets I had left - they caught both me and my doctor flat-footed with the withdrawal, it was very sudden and complete in Canada. If I had to do it again and had enough tabs I would stay at least a week at each level, maybe even go another week at 50 mg/day. With 90 days' worth, you can easily do it slower, say drop 50 mg. each week - that would take you six weeks from 350 and only use about 21 days of your supply, if my math is correct. It's so individual that you can only set up a tentative schedule and see how you do - whatever schedule you start with, plan to keep some in reserve in case you're one of the ones who needs to go slower.

My sched. did work out OK for me, but my MD put me on 4 mg/day clonazepam after the anxiety attack (whatever caused it). I am still on 3 mg/day clonazepam (with Lamictal now 300 mg/day), as my doctor is -- quite reasonably -- reluctant to quickly change something that's working.

So if you hit a rough patch, do talk to your doc; clonazepam or valium is used a lot & is very helpful for weaning from many A/Ds, as I read here. Try to get your doctor to prescribe a sufficient dose that works for you right away -- some will want to start with the minimum dose and work up slowly, which is reasonable for some conditions, but when it comes to withdrawal symptoms that's just imposing unnecessary suffering IMHO. 4 mg clonazepam a day sounds like a lot to some MD's, but it has been just enough for me, with a fairly high anxiety level to begin with. And it's about as safe as any med ever is; some people take up to 20/mg a day for seizures!

Best of luck,

Tony P


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[350420]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Tony P thread:349381
URL: http://www.dr-bob.org/babble/20040521/msgs/350420.html